MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43777
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported to customer relations via phone conversation "unable to un-sheath the device, this occurred while the device was inside the patient as the physician was attempting to deploy it.A new g43777-ziv5-18-125-7-60 was opened and used to complete the intended procedure successfully".Did any unintended section of the device remain inside the patient¿s body? - no.· if yes, please describe.- n/a.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? - no.Did the patient require any additional procedures due to this occurrence? - no.· if yes, please describe.- n/a.Did the product cause or contribute to the need for additional procedures? - no.· if yes, please specify additional procedures and provide details.- n/a.Has the complainant reported any adverse effects on the patient due to this occurrence? - no.Has the complainant reported that the product caused or contributed to the adverse effects? - no.· please specify adverse effects and provide details.- n/a.3.32 are images of the device or procedure available? n/a, yes, no.3.33 at what stage of the procedure did the complaint occur? unpacking or preparation of the device, insertion, stent placement, removing the introducer.3.34 details of access sheath used (name, fr size, length)? 3.35 what was the target location for the stent? 3.36 was the product inspected for kinks or damage before use? n/a, yes, no.3.37 was the device used percutaneously? n/a, yes, no.3.38 was the device flushed through both flushing port before the procedure, as per ifu? n/a, yes, no.3.39 was pre-dilation performed ahead of placement of the stent? n/a, yes, no.3.40 was post-dilation performed after the placement of the stent? n/a, yes, no.3.41 details of the wire guide used (name, diameter, hyrdophyllic)? 3.42 did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? n/a, tortuous, calcified, altered.3.43 was resistance encountered when advancing the wire guide to the target location? n/a, yes, no.3.44 was resistance encountered when advancing the delivery system to the target location? n/a, yes, no.3.45 how did the physician deal with this resistance? 3.46 was the approach ipsilateral or contralateral? n/a, ipsilateral, contralateral.If contralateral, was the bifurcation angle steep? n/a, yes, no.3.47 did the tip of the delivery system cross the target location? n/a, yes, no.3.48 was the delivery system tracked around a tight angle in the patient anatomy? n/a, yes, no.3.49 was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no.3.50 was the handle pulled towards the hub during deployment? n/a, yes, no.3.51 was the delivery system pushed during deployment? n/a, yes, no.3.52 was the stent deployed smoothly / without resistance? n/a, yes, no.If no, please detail any difficulty experienced during deployment: 3.53 what artery was the stent placed in? 3.54 was the stent fully deployed from the delivery system prior to removal of the delivery system? n/a, yes, no.3.55 did the patient have any pre-existing conditions? n/a, yes, no.If yes, please specify: 3.56 did the patient require any additional procedures as a result of this event? n/a, yes, no.3.57 what intervention (if any) was required? 3.58 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day 3.59 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no.Please specify if yes.
 
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to a lab evaluation completed on 04-jul-2023 and the completion of the investigation on 14-jul-2023.
 
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Device evaluation: off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.Trending will monitor if any future investigation is required.The ziv5-18-125-7-60 device of lot number c1985039, involved in this complaint, was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 04th july 2023.On evaluation of the device the following was noted: visual inspection: red safety tab not returned.Outer sheath separated from handle.Stent partially deployed on return.Functional inspection: device flushed with no issue.Wire guide 0.018'' passed through device with no issue.This is the correct wire guide as per ifu.Unable to deploy stent due to outer sheath separation.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.An nc code (gen-063) was noted on the work order, however as per engineering and manufacturing input states, this bent flexor was scrapped and would not have attributed to this complaint issue.Ifu/label review: there is evidence to suggest that the customer did not follow the instructions for use.It should be noted that the instructions for use (ifu0043) states the following: ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries.¿ from the information given, it is known that the physician attempted to deploy the stent during a venous sinus stenting case for which they are not intended.Image review: an image was not returned for evaluation.It was indicated that there was images available but after numerous requests, these have not been forwarded.Should they become available at a later stage, the file will be updated accordingly.Root cause analysis: a definitive root cause of off label use was determined from the investigation.From the information available, it is known that the physician attempted to deploy this stent in the sinus for which they are not intended.Using a device outside its validated intended area of use, means we cannot predict how the device will perform.Using this device during a venous sinus stenting procedure may have caused the inability of the physician to unsheathe the device.Excess deployment force would have been exerted on the device in an attempt to deploy the stent in this unintended area of use.This would have lead to the outer sheath becoming separated and in turn, the inability of the stent to be deployed fully.As per (b)(4), rev006, off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Summary: according to the initial reporter as reported to customer relations via phone conversation : the user was unable to un-sheath the device.This occurred while the device was inside the patient as the physician was attempting to deploy it.Confirmed quantity of 01 device, confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.A second device was used to successfully complete the procedure.Investigation findings conclude that a definitive root cause was established.The user has not complied with the requirements of the ifu with respect to the intended use of the device.From the information given, it is known that the physician attempted to deploy this stent in the sinus for which they are not intended.The ifu states that ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries".Using a device outside its validated intended area of use, means we cannot predict how the device will perform.Using this device during a venous sinus stenting procedure may have caused the inability of the physician to unsheathe the device.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND
holstein campus kiel
arnold- keller str- 3
limerick
Manufacturer Contact
sinead o'leary
holstein campus kiel
arnold- keller str- 3
limerick 
MDR Report Key16535692
Report Number3001845648-2023-00169
Device Sequence Number17764900
Product Code NIO
UDI-Device Identifier10827002437774
UDI-Public(01)10827002437774(17)251010(10)C1985039
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2025
Device Model NumberG43777
Device Catalogue NumberZIV5-18-125-7-60
Device Lot NumberC1985039
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/31/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale